ISSN: 2148-4902 | E-ISSN: 2536-4553
Hallucination: A rare complication of levetiracetam theraphy [North Clin Istanb]
North Clin Istanb. 2017; 4(3): 267-269 | DOI: 10.14744/nci.2016.44366

Hallucination: A rare complication of levetiracetam theraphy

Seher Erdogan, Mehmet Bosnak
Department of Pediatric Critical Care, Gaziantep University, Gaziantep, Turkey

Levetiracetam is a new antiepileptic drug. In addition to epilepsy, it is also used for treating anxiety disorders and dystonia as well as tardive dyskinesia associated with the use of levodopa and neuroleptic drugs. Phenytoin therapy in a 10-year-old boy with convulsions was discontinued following cardiac rhythm impairment. The patient was then started on levetiracetam. However, visual and auditory hallucinations were observed on the 1st day of levetiracetam therapy. Levetiracetam was discontinued and replaced with sodium valproate, and the hallucinations resolved. The purpose of this report was to remind physicians that hallucinations are one of the rare complications of levetiracetam.

Keywords: Adverse events, child, levetiracetam.

Levetirasetam tedavisinin nadir bir komplikasyonu: Halüsinasyon

Seher Erdogan, Mehmet Bosnak
Gazantep Üniversitesi Tıp Fakültesi, Çocuk Yoğun Bakım Bilim Dalı, Gaziantep

Levetirasetam, yeni antiepileptik ilaçlardan birisidir. Epilepsi dışında anksiyete bozuklukları, distoni, levodopa ve nöroleptik ilaçlara bağlı olarak gelişen tardive diskinezinin tedavisinde de kullanılmaktadır. Konvülziyon nedeniyle IV fenitoin tedavisi başlanan 10 yaşında erkek hastada kardiyak ritm bozukluğu olması üzerine fenitoin tedavisi kesilerek levetirasetam tedavisi başlandı. Ancak levetirasetam tedavisinin ikinci gününde hastada görsel ve işitsel halüsinasyonlar gözlendi. Levetirasetam kesilerek yerine sodyum valproat tedavisi başlandı ve halüsinasyonların kaybolduğu görüldü. Bu olgu ile halüsinasyonun, levetirasetamın nadir komplikasyonlarından biri olduğunu hatırlatmak istedik.

Anahtar Kelimeler: Çocuk, levetirasetam, yan etkiler

Seher Erdogan, Mehmet Bosnak. Hallucination: A rare complication of levetiracetam theraphy. North Clin Istanb. 2017; 4(3): 267-269

Corresponding Author: Seher Erdogan, Türkiye
LookUs & Online Makale